Alert archive / South Carolina / Lake Wind Advisories in 2020
Lake Wind Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 7, 2020, 3:14 AM EST for 17 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 7, 2020, 11:40 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2020, 3:14 AM EST (08:14 UTC)
- In effect from
- Jan 7, 2020, 11:40 AM EST
- Expired
- Jan 7, 2020, 6:45 PM EST
- In force
- 7 hr
- Issued by
- NWS Columbia, SC
All 22 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 23 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1867 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018 WWUS72 KCAE 070814 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 314 AM EST Tue Jan 7 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 071800- /O.NEW.KCAE.LW.Y.0002.200107T1700Z-200108T0500Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 314 AM EST Tue Jan 7 2020 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... The National Weather Service in Columbia has issued a Lake Wind Advisory, which is in effect from noon today to midnight EST tonight. * WINDS...West 15 to 20 knots with gusts up to 30 knots. * TIMING...From noon until midnight. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
2 follow-up statements
257 WWUS72 KCAE 071640 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1140 AM EST Tue Jan 7 2020 ...Lake Wind Advisory... GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 080500- /O.EXT.KCAE.LW.Y.0002.200107T1640Z-200108T0500Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 1140 AM EST Tue Jan 7 2020 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...West 10 to 20 knots with gusts near 30 knots. * TIMING...Until midnight. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
541 WWUS72 KCAE 072345 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 645 PM EST Tue Jan 7 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 080045- /O.CAN.KCAE.LW.Y.0002.000000T0000Z-200108T0500Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 645 PM EST Tue Jan 7 2020 ...LAKE WIND ADVISORY IS CANCELLED... The National Weather Service in Columbia has cancelled the Lake Wind Advisory. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 7, 1:03 AM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Jan 7, 1:03 AM EST, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Columbia SC 103 AM EST Tue Jan 7 2020 .SYNOPSIS... East moving low pressure will move through North Carolina and Virginia Tuesday. An attached cold front will push through the forecast area Tuesday. Scattered showers will occur along the front, most numerous closer to the low in the north part of the forecast area. Breezy conditions will be associated with the front. Dry high pressure will dominate Wednesday and Thursday. A cold front will bring increased moisture over the weekend. Showers may be most numerous just ahead of the front Saturday night. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... An upper level trough will deepen over the central and lower Mississippi Valley tonight. Meanwhile at the surface, high pressure over the area will give way to a strengthening area of low pressure which will track northeast across the TN Valley and into the southern Appalachians. Temperatures cooled quickly during the evening due to good radiational cooling with mainly clear skies and light/calm winds. Have made downward adjustments to the low temperature forecast for tonight as a result, with the forecast now indicating lows in the upper 30s to lower 40s most area. High level clouds are already increasing/thickening over the area and clouds should continue to increase through the night as mid and upper level moisture streams in ahead of the deepening upper trough to the west. Winds may also begin to pick up late tonight as the southerly low level flow strengthens. Given the increase in cloud cover through the night and coupling of the winds late, it is very possible that low temperatures could occur a few hours either side of midnight, with temperatures then remaining nearly steady or even slowly rising during the early morning hours. && .SHORT TERM /7 AM THIS MORNING THROUGH WEDNESDAY NIGHT/... A fast moving mid-level shortwave trough is forecast to affect the area Tuesday. Its associated surface low will track through North Carolina and Virginia. The cold front attached to the low is forecast to push through the forecast area Tuesday. The models depict weak convergence along the front. Most of the lift ahead of the upper system is forecast to stay north of the area, and low-level moisture will remain limited because of the westerly component to the h85 flow. Expect light rainfall amounts as indicated by most models. The highest shower chances should be in the north closer to greater upper lift and moisture. The ARW displays a diminishing area of showers moving from west to east during the morning and early afternoon with the greatest coverage in the north section. A tight pressure gradient just south of the low plus strong mixing in the westerly flow will bring breezy conditions Tuesday. The models mainly indicate wind gusts of 25 to 35 mph. A Lake Wind Advisory may be required. Dry high pressure will dominate Tuesday night through Wednesday night. There will be diminished wind with the low farther northeast of the area Tuesday night. There will also be diminished wind Wednesday and Wednesday night with the center of the high in the region and a weak pressure gradient. The temperature guidance has been consistent. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Dry high pressure will remain over the region Thursday. The models indicate increased moisture as offshore high pressure directs an onshore flow into the forecast area Friday. A warm front may also develop south of the area early Friday, and then move north of the region by Saturday ahead of an approaching cold front. The GFS and ECMWF show the cold front moving through the area Saturday night. The warm advection pattern and possible warm front support a chance of showers Friday. The most numerous showers may occur just ahead of the cold front late Saturday or Saturday night. The GFS and ECMWF MOS have the highest pops Saturday and Saturday night. A strong low-level jet associated with the cold front may also lead to just enough instability for a few thunderstorms. Despite strong shear, the severe thunderstorm risk appears low for now. Instability should remain limited as the main upper support is forecast to stay northwest of the forecast area as troughing lifts from the southern Plains into the Ohio River Valley and mid-Atlantic Region. Drying may occur behind the cold front which may stall near the coast Sunday, but there is uncertainty because the ECMWF has been slower with the frontal timing supporting a continued shower chance. The GFS and ECMWF indicate the front becoming a warm front in the region supporting a continued chance of rain Monday. The GFS and ECMWF MOS support much above normal temperatures Friday through Sunday with high temperatures mainly in the lower and middle 70s. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... VFR expected for most, if not all, of the 24 hour TAF period. Mainly thin high level clouds across the TAF sites early this morning. Should see cloud bases lowering through sunrise as moisture increases ahead of an approaching cold front. Latest guidance indicating LLWS in the 14z-18z timeframe. Cold front and associated band of light showers expected to move through late morning to early afternoon. Will include a tempo period of -SHRA. Will maintain VFR conditions for now, though a brief period of high end MVFR possible with the band of showers. Clearing skies with winds shifting to W or WNW 15 to 20 knots with gusts around 30 knots behind the front for the afternoon. Winds will diminish by 08/00Z. EXTENDED AVIATION OUTLOOK...Patchy fog possible early Thursday morning at fog prone AGS/OGB. Moisture and the chance of flight restrictions will return Friday into the weekend as low pressure approaches again from the west. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jan 6, 9:30 AM EST, 17 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 930 AM EST Mon Jan 6 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 071430- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 930 AM EST Mon Jan 6 2020 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Lake Wind Advisory may be required Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 7:45 AM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 13 hr |
| Jan 7, 9:17 AM EST | River Flood Advisory | CAE | Lexington, Richland | 48 hr |
| Jan 7, 1:24 PM EST | Special Weather Statement | CAE | Chesterfield | 51 min |
Nearby
Lake Wind Advisories in South Carolina, 2020Lake Wind Advisories in Georgia, 2020Every lake wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.